Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 27, 2011, 6:21 PM EDT for Rensselaer County, New York; Bennington County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 27, 2011, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
Counties Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 59 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS81 KALY 272221
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SAT AUG 27 2011
NYZ053-054-VTZ013-272315-
BENNINGTON VT-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
621 PM EDT SAT AUG 27 2011
...SHOWERS PRODUCING DOWNPOURS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING HEAVY DOWNPOURS. THESE SHOWERS WERE
LOCATED ALONG A LINE EXTENDING FROM BENNINGTON TO GRAFTON TO CENTER
BRUNSWICK...OR ALONG A LINE EXTENDING FROM BENNINGTON TO 6 MILES
SOUTH OF HOOSICK FALLS TO TROY...AND MOVING NORTH AT 10 MPH.
THE HEAVY RAIN SHOWERS WILL BE NEAR...
HOOSICK FALLS BY 645 PM EDT
SHAFTSBURY BY 650 PM EDT
ARLINGTON BY 705 PM EDT
6 MILES SOUTHWEST OF MANCHESTER BY 715 PM EDT
UP TO HALF AN INCH OF RAINFALL COULD OCCUR. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS.
LAT...LON 4273 7336 4264 7373 4267 7373 4270 7370
4281 7366 4289 7368 4293 7366 4294 7363
4294 7348 4296 7343 4295 7339 4294 7328
4315 7326 4327 7305 4289 7305
TIME...MOT...LOC 2213Z 180DEG 9KT 4293 7315 4282 7336
4276 7362
$$
VTKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 27, 5:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 27, 5:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE MID ATLANTIC AND NORTHEAST THIS
WEEKEND WITH HEAVY RAIN AND STRONG WINDS. IRENE WILL WEAKEN AND EXIT
THE AREA OVERNIGHT SUNDAY. HIGH PRESSURE WILL BUILD FROM THE MIDWEST
TO THE EASTERN SEABOARD AND CONTROL OUR WEATHER MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 445 PM...RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED SHOWERS
OVER THE SOUTHERN SIX COUNTIES OF THEFORECAST AREA. WILL FORECAST
LIKELY POPS THERE TO START THE PERIOD AND GRADUALLY INCREASE AND
EXPAND THE HIGHER POPS NORTHWARD. THESE SHOWERS ASSOCIATED WITH A
WEAKLY CONVECTIVE BAND WELL IN ADVANCE OF THE MAIN AREA OF
WIDESPREAD HEAVY RAIN ASSOCIATED DIRECTLY WITH IRENE. THE LEADING
EDGE OF THAT AREA OF RAIN IS NOW APPROACHING LONG ISLAN AND THE NYC
AREA...AND WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION...
GENERALLY FROM MIDNIGHT ON. THIS IS ALSO WHEN WINDS WILL BEGIN TO
INCREASE.
THIS IS ALL REFLECTED IN THE WIND/POP/WX GRIDS FOR TONIGHT. ON
SUNDAY EXPECT WIDESPREAD HEAVY RAIN AND STRONG WINDS. HAVE NOW ALSO
INCLUDED HERKIMER COUNTY IN THE TROPICAL STORM WARNING AND THE FLOOD
WATCH ALSO REMAINS IN EFFECT. MOST AREAS FORECAST TO HAVE WINDS IN
THE 30 TO 50 RANGE WITH GUSTS BETWEEN 55 AND 75 MPH.
SEE LATEST HLS AND FFA STATEMENTS FOR ADDITIONAL LOCAL INFORMATION.
PLEASE REFER TO TO THE NATIONAL HURRICANE CENTER FOR ALL THE DETAILS
OF IRENE AT WWW.NHC.NOAA.GOV.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY SUNDAY NIGHT...WITH DRY POPS FORECAST
AFTER 06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...
ESPECIALLY ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY
SUNRISE. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO MID 50S AS
COOLER AIR POURS INTO THE REGION.
MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.
MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK. A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER. TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 80S.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
...HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS ON
SUNDAY...
ALREADY THERE HAS BEEN AN OUTER BAND FROM IRENE PRODUCING SCATTERED
SHOWERS NEAR KPOU...SOME OF WHICH HAVE BEEN BRIEFLY VERY HEAVY.
THESE WILL EITHER LIFT NORTH...OR DISSIPATE LATER ON FOR
AWHILE...BEFORE THE MAIN RAIN SHIELD MOVES ON LATER TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...BUT FOR NOW...JUST USE
THE CB TERMINOLOGY.
KALB AND KGFL LOOK TO BE MAINLY DRY THROUGH THE REMAINDER OF THE DAY
WITH VFR CONDITIONS.
THEN...THE RAIN SHIELD FROM IRENE LOOKS REACH KPOU AFTER DARK...KALB
AROUND MIDNIGHT...AND KGFL WELL AFTER MIDNIGHT. RAIN WILL BECOME
STEADY AND HEAVY. CONDITIONS LOOK TO DETERIORATE TO IFR.
THE STRONG WINDS...OUT OF THE NORTH OR NORTHEAST WILL MOVE
OVERNIGHT...FIRST AT KPOU AROUND 07Z...REACHING KALB 10Z...AND
KGFL...AFTER 12Z. FOR NOW...WENT WITH PREVAILING 20KTS...GUSTING TO
40KTS...BUT AT KPOU...ADDED ONE MORE PERIOD FOR WIND TO BE OUT OF
THE NORTH 25KT GUSTING TO 50KTS BY 16Z. THE WHOLE AREA IS IN A
TROPICAL STORM WARNING. AT THIS POINT LOOK FOR WINDS TO GUST TO
50KTS OR BETTER AT KALB/KGFL AFTER 18Z.
FORECAST CONFIDENCE IS HIGH.
THE GOOD NEWS...IRENE WILL PULL AWAY SUNDAY NIGHT. CONDITIONS SHOULD
RAPIDLY BACK TO VFR SUNDAY NIGHT WITH THE WINDS SLACKENING QUITE
QUICKLY.
DECIDED NOT TO INCLUDE LLWS...AS THE THINKING IS WHEN THE WIND GETS
STRONG ALOFT...THEY WILL TRANSLATE FAIRLY QUICKLY TO THE SURFACE AND
THEY WILL BE UNIDIRECTIONAL.
OUTLOOK...
SUN NIGHT...CONDITIONS RAPIDLY IMPROVING TO VFR WITH DIMINISHING
WIND.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -TSRA.
&&
.FIRE WEATHER...
OUR DRY CONDITIONS WILL BE ENDING WITH THE APPROACH OF IRENE. EXPECT
RH VALUES TO INCREASE TO BETWEEN 80 AND 100 PERCENT TONIGHT...AND
REMAIN THERE OR ONLY SLIGHTLY DECREASE ON SUNDAY AS WIDESPREAD RAIN
AFFECT THE REGION WITH A WET FLAG ISSUED FOR SUNDAY.
&&
.HYDROLOGY...
ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TSTMS IN ADVANCE OF THE
MAIN RAIN AREA ASSOCIATED WITH HURRICANE IRENE WILL ADVANCE NORTH
THIS EVENING AND INCREASE IN COVERAGE.
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION STARTING
AFTER MIDNIGHT AND LASTING THROUGH SUNDAY EVENING. TOTAL QPF OF 4 TO
8 INCHES WITH UP TO 10 INCHES OVER HIGHER TERRAIN IS EXPECTED. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. WIDESPREAD
FLOODING OF MAIN STEM RIVERS IS POSSIBLE. FLASH FLOODING...AS WELL
AS FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR.
RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.
DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:
1. 10.59" IN 1871
2. 10.14" IN 1856
3. 8.47" IN 1870
4. 7.58" IN 1885
5. 7.51" IN 1832
6. 7.34" IN 2004
7. 7.33" IN 1950
8. 7.28" IN 1867
9. 7.21" IN 1893
10. 7.04" IN 1971
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY
NIGHT FOR CTZ001-013.
TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY
NIGHT FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084.
TROPICAL STORM WARNING FOR NYZ032-038>043-047>054-058>061-
063>066-082>084.
MA...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY
NIGHT FOR MAZ001-025.
TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY
NIGHT FOR VTZ013>015.
TROPICAL STORM WARNING FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...HWJIVSND
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGMHazardous weather outlook, Aug 27, 4:41 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT SAT AUG 27 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 441 PM EDT SAT AUG 27 2011 ...TROPICAL STORM WARNING IN EFFECT... ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 3:05 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 305 PM EDT SAT AUG 27 2011 CTZ001-013-NYZ063>066-272045- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN ULSTER NY- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 305 PM EDT SAT AUG 27 2011 ...A BAND OF RAIN SHOWERS WITH DOWNPOURS WILL CONTINUE TO MOVE ACROSS ULSTER...DUTCHESS AND LITCHFIELD COUNTIES... A BAND BAND OF RAIN...FILLING ACROSS MUCH OF LITCHFIELD...DUTCHESS AND ULSTER COUNTIES. THIS BAND IS NOT DIRECTLY ASSOCIATED WITH IRENE. THIS BAND HAS OCCASIONALLY PRODUCED VERY HEAVY RAIN AND A LIGHTNING STRIKE OR TWO. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES HAS FALLEN IN SOME LOCALITIES IN EXTREME SOUTHERN LITCHFIELD COUNTY. EXPECT AN ADDITIONAL QUARTER TO LOCALLY AN INCH OF RAIN WITH THIS BAND. THIS RAIN WILL PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. THIS WILL ONLY PRIME THE GROUND FOR THE HEAVIER RAINS FROM IRENE. THERE SHOULD BE A BREAK IN THE RAIN BEFORE THE MAIN SHIELD OF RAIN FROM IRENE APPROACHES THE REGION TONIGHT.
Special weather statement, Aug 27, 4:06 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT SAT AUG 27 2011
NYZ053-054-060-272100-
WESTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
406 PM EDT SAT AUG 27 2011
...A BAND OF RAIN SHOWERS WITH HEAVY DOWNPOURS ACROSS NORTHERN
COLUMBIA AND SOUTHERN RENSSELAER COUNTIES....
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN SHOWER CAPABLE OF PRODUCING HEAVY RAIN DOWNPOURS. THIS STORM WAS
LOCATED NEAR VALATIE...OR ABOUT 6 MILES NORTHWEST OF CHATHAM...AND
MOVING NORTHEAST AT 15 MPH.
THE HEAVY RAIN SHOWER WILL BE NEAR...
6 MILES SOUTHEAST OF CASTLETON-ON-HUDSON BY 415 PM EDT
NASSAU BY 420 PM EDT
6 MILES SOUTHEAST OF EAST GREENBUSH BY 435 PM EDT
7 MILES NORTHWEST OF STEPHENTOWN BY 445 PM EDT
WEST SAND LAKE BY 455 PM EDT
AVERILL PARK AND 9 MILES SOUTHEAST OF CENTER BRUNSWICK BY 500 PM EDT
LAT...LON 4270 7331 4250 7347 4248 7357 4232 7362
4238 7380 4242 7377 4249 7379 4253 7376
4255 7376 4281 7364
TIME...MOT...LOC 1958Z 204DEG 13KT 4244 7367
VTKSpecial weather statement, Aug 27, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SAT AUG 27 2011
NYZ053-054-VTZ013-272315-
BENNINGTON VT-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
621 PM EDT SAT AUG 27 2011
...SHOWERS PRODUCING DOWNPOURS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING HEAVY DOWNPOURS. THESE SHOWERS WERE
LOCATED ALONG A LINE EXTENDING FROM BENNINGTON TO GRAFTON TO CENTER
BRUNSWICK...OR ALONG A LINE EXTENDING FROM BENNINGTON TO 6 MILES
SOUTH OF HOOSICK FALLS TO TROY...AND MOVING NORTH AT 10 MPH.
THE HEAVY RAIN SHOWERS WILL BE NEAR...
HOOSICK FALLS BY 645 PM EDT
SHAFTSBURY BY 650 PM EDT
ARLINGTON BY 705 PM EDT
6 MILES SOUTHWEST OF MANCHESTER BY 715 PM EDT
UP TO HALF AN INCH OF RAINFALL COULD OCCUR. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS.
LAT...LON 4273 7336 4264 7373 4267 7373 4270 7370
4281 7366 4289 7368 4293 7366 4294 7363
4294 7348 4296 7343 4295 7339 4294 7328
4315 7326 4327 7305 4289 7305
TIME...MOT...LOC 2213Z 180DEG 9KT 4293 7315 4282 7336
4276 7362
VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:34 AM EDT | Tropical Storm Warning | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 7 more | 41 hr |
| Aug 27, 4:06 PM EDT | Special Weather Statement | ALY | Rensselaer | 54 min |
| Aug 27, 11:13 AM EDT | Special Weather Statement | ALY | 32 min |
Nearby
Special Weather Statements in New York, 2011Special Weather Statements in Vermont, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.